Listen Live
HomeNewsAHS warns of spike in opioid overdoses in Grande Prairie

AHS warns of spike in opioid overdoses in Grande Prairie

People who use street drugs are being warned to be extra careful after a spike in opioid overdoses in Grande Prairie. Alberta Health Services says EMS workers have responded to 20 overdose calls since the evening of January 26th.

Associate Executive Director Rob Barone says one of those overdoses was fatal.

“If you are going to use drugs, never use alone; always have at least one other person present. Have a naloxone kit available and someone who can administer it. And in the event of a suspected overdose, call 911 immediately.”

AHS notes that naloxone kits to reverse opioid overdoses are available for free at pharmacies, clinics and emergency departments. Support resources are also available locally through the AHS Opioid Dependency Program at the Northern Addictions Centre in Grande Prairie or by calling the Addiction Helpline at 1-866-332-2322.

https://www.facebook.com/hivnorth/posts/2399215740108314?__xts__%5B0%5D=68.ARBSEgYtp1mGLWrY1NZVgo7grSjCfZSPT05AanwuNXhcOYRb-nkpqjlUnTkdGQuPAo9UBWa3jErcc42A3ArA5YoWKvpl4lrr0XGEWiwpROzkkQf4v8y_Vfi1RzYn6a6ti0vb2pn15p0fgOiy1WXb4ITJd6xlqxoyL-UNdHJPalBXoVh7ZsI8IuYn-dV6Ac_PyEXrVabORMiAGNe9tcTf2i3WrfRoH8ChNJ9onUEMgeA1iFNAilEY7dUNThpXhtXNMv4vb-COTzOMSs2IuYYgSDK4uDyGwxjEdRukwyoQ3oHPqZtF7AuNFWdOSnbivITAWh_u3hk8WXQehziOaVTNhQ&__tn__=-R

- Advertisment -
- Advertisment -
- Advertisement -

Continue Reading